Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 105, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 17, 2004, 5:54 PM EDT for Evans County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2004, 5:54 PM EDT (21:54 UTC)
- Expired
- Aug 17, 2004, 6:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Evans County, GA
The radar
The Charleston,SC radar (KCLX), 98 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2053 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 172154
SVRCHS
GAC109-172245-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT TUE AUG 17 2004
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EVANS COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 645 PM EDT
* AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS 2 MILES SOUTH OF CLAXTON...MOVING SOUTHEAST AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
CLAXTON AND HAGAN...
DAISY...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3205 8191 3207 8195 3208 8198 3219 8200
3226 8195 3220 8180 3211 8177 3210 8175
3209 8172 3205 8177
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:10 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 17, 3:10 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 310 PM EDT TUE AUG 17 2004 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...WILL CARRY CHC POP THROUGH THE NIGHT AS MODELS SHOW S/W ENERGY TO THE SW OVER AL AND GA. BESIDES THE ONGOING CONVECTION RIGHT NOW OVER THE CWA...WITH A MOIST UNSTABLE ATMOSPHERE...COULD SEE ADDITIONAL CONVECTION FIRE DURING THE NIGHT LIKE WE DID LAST NIGHT OVER SOUTHERN GA. ENERGY WILL BE EXITING THE AREA BY TOMORROW AFTERNOON...SO COULD SEE THE POP DECREASE THROUGH THE DAY ON WEDNESDAY FROM WEST TO EAST. SEABREEZE WILL LIKELY BE THE TRIGGER FOR WED AFTERNOON CONVECTION. && .LONG TERM /THURSDAY THROUGH MONDAY/...LOWER MEAN RH IS FORECAST BY THU AND SHOULD LAST THROUGH FRI HELPING TO LIMIT THE AREAL COVERAGE OF AFTERNOON SH/TS. THE REMNANTS OF EARL ALONG WITH PLENTY OF TROPICAL MOISTURE NEAR THE YUCATAN LOOKS TO BE ADVECTED NORTHWARD INTO THE SE U.S. OVER THE WEEKEND AS THE WAVE MOVES AROUND THE PERIPHERY OF THE BERMUDA HIGH. SFC LOW MOVING ACROSS THE MIDWEST BY EARLY FRI WILL HELP TO PULL UP THIS AVAILABLE MOISTURE. TRAILING COLD FRONT WHICH EARLIER RUNS HAD PUSHING THROUGH THE AREA LATE IN THE WEEKEND...NOW STALL THE FRONT JUST TOO OUR NORTH. WITH THE BOUNDARY IN THE AREA AND DEEP RH FORECASTED...WILL KEEP HIGH CHC POPS SAT-MON. TEMPS SHOULD KEEP AROUND CLIMATE NORMS OR SLIGHTLY BELOW DUE TO INCREASED CONVECTION AND CLOUDCOVER. && .MARINE...WINDS ARE SLOW TO SHIFT TO SRLY THIS AFTN OVER THE WATERS DESPITE THE FACT THAT THE SEA BREEZE BNDRY HAS DEVELOPED. THINK THE SHIFT WILL STILL OCCUR THIS EVENING THEN WINDS ARE EXPECTED TO REMAIN SRLY THROUGH MUCH OF THE PERIOD. RIDGE TO BUILD W INTO THE AREA AS THE UPR TROF DEEPENS OVER THE SRN PORTION OF THE COUNTRY THROUGH FRI. THE UPR RIDGE WILL FLATTEN AND MORE ZONAL FLOW IS EXPECTED OVER THE AREA FOR THE WEEKEND. THIS SHOULD ALLOW THE APPROACHING FRONT TO APPROACH THE INLAND AREAS WITH POTENTIAL FOR WINDS TO INCREASE AS THE GRADIENT PINCHES OFF OVER THE WATERS. && .AVIATION...TEMPO MVFR CONDITIONS AT BOTH TERMINALS THROUGH AT LEAST 22Z WITH CONVECTION ASSOCIATED WITH THE STNRY FRONT AND SEABREEZE BOUNDARIES. VFR CONDITIONS EXPECTED OVERNIGHT WITH POSSIBLE IFR CONDITIONS AS LIGHT WINDS AND WET GROUND SHOULD HELP LOWER VSBYS. WINDS SHOULD REMAIN LIGHT THROUGH THE FORECAST PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && PY/SF/RB
Hazardous weather outlook, Aug 17, 10:26 AM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1026 AM EDT TUE AUG 17 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-180900- ALLENDALE SC-BEAUFORT SC-BERKELEY SC-BULLOCH GA-CANDLER GA- CHARLESTON SC-COASTAL BRYAN GA-COASTAL CHATHAM GA- COASTAL COLLETON SC-COASTAL JASPER SC-COASTAL LIBERTY GA- COASTAL MCINTOSH GA-DORCHESTER SC-EFFINGHAM GA-EVANS GA-HAMPTON SC- INLAND BRYAN GA-INLAND CHATHAM GA-INLAND COLLETON SC- INLAND JASPER SC-INLAND LIBERTY GA-INLAND MCINTOSH GA-JENKINS GA- LONG GA-SCREVEN GA-TATTNALL GA- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 1026 AM EDT TUE AUG 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. THE STRONGEST STORMS ARE EXPECTED TO FORM CLOSER TO THE DEEP MOISTURE SOURCE OVER GEORGIA. THE MAIN THUNDERSTORM HAZARDS TODAY WILL BE LOCALLY HEAVY RAINFALL AND DEADLY LIGHTNING STRIKES...ESPECIALLY SOUTH OF THE SAVANNAH RIVER. A FEW WIND GUSTS TO NEAR 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 17, 2:57 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 257 PM EDT TUE AUG 17 2004 GAZ137-171930- LONG- 257 PM EDT TUE AUG 17 2004 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 330 PM EDT... AT 257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF LUDOWICI...MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LUDOWICI AND AIMAR THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. SCW
Special weather statement, Aug 17, 3:27 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 327 PM EDT TUE AUG 17 2004 GAZ140-141-172000- COASTAL MCINTOSH-INLAND MCINTOSH- 327 PM EDT TUE AUG 17 2004 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN MCINTOSH COUNTY THROUGH 400 PM EDT... AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER WARSAW...OR ABOUT 16 MILES NORTH OF DARIEN...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WARSAW...TOWNSEND...JONES...HUXFORD... BRICKSTON...SOUTH NEWPORT...EULONIA...FAIRHOPE...PINE HARBOR AND SHELLMAN BLUFF THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Aug 17, 4:55 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 455 PM EDT TUE AUG 17 2004 GAZ099-114-172200- CANDLER-TATTNALL- 455 PM EDT TUE AUG 17 2004 ...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY AND CANDLER COUNTY THROUGH 600 PM EDT... AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN TATTNALL AND CANDLER COUNTIES. THESE STORMS WILL MOVE ACROSS BOTH COUNTIES AFFECTING REIDSVILLE...METTER...COBBTOWN...PULASKI AND COLLINS. FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH AND HALF INCH DIAMETER HAIL CAN BE EXPECTED WITH THESE STORMS. SCW
Special weather statement, Aug 17, 5:43 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 543 PM EDT TUE AUG 17 2004 GAZ115-172230- EVANS- 543 PM EDT TUE AUG 17 2004 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY THROUGH 630 PM EDT... AT 543 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HAGAN...OR ABOUT OVER CLAXTON... MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND UNDINE...HAGAN...BELLVILLE...CLAXTON...EDNA AND DAISY THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 5:12 PM EDT | Severe Thunderstorm Warning | CHS | Tattnall | 48 min |
| Aug 17, 6:12 PM EDT | Severe Thunderstorm Warning | CHS | Tattnall | 18 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.